Stochastic exclusion processes versus coherent transport

Author(s): K. Temme, M. M. Wolf, F. Verstraete

Journal: New Journal of Physics

Volume: 14

Page(s): 075004

Year: 2012

DOI Number: 10.1088/1367-2630/14/7/075004

Link: Link to publication

Abstract:

Stochastic exclusion processes play an integral role in the physics of non-equilibrium statistical mechanics. These models are Markovian processes, described by a classical master equation. In this paper, a quantum mechanical version of a stochastic hopping process in one dimension is formulated in terms of a quantum master equation. This allows the investigation of coherent and stochastic evolution in the same formal framework. The focus lies on the non-equilibrium steady state. Two stochastic model systems are considered: the totally asymmetric exclusion process and the fully symmetric exclusion process. The steady-state transport properties of these models are compared to the case with additional coherent evolution, generated by the XX Hamiltonian.

Note: http://arxiv.org/abs/0912.0858

File: Link to PDF

Verstraete Group Verstraete Group